Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of androgenic anabolic steroids?

Answered by
Dr.
Dr. Neel Kudchadkar

General & Family Physician

Practicing since :2004

Answered : 532 Questions

default
Posted on Wed, 8 Apr 2015 in Hypertension and Heart Disease
Question: Hell Dr.
I have a question not pertaining to me but about my older brother who passed away last year in December. My older brothers autopsy report came in today and it said that he died from an enlarged heart(natural cause). Prior to my brothers death he was healthy according to his doctors. He was however overweight(5'8 - 270/280lbs). A couple days before his death, he saw a doctor for a cold or bronchritis(not exactly sure). The doctor gave him a steroid shot and some cough medicine. The day after he was feeling really weak and tired and was really pale. The next morning we found him death on his bed. My concern is that the Dr. Who gave him the steroid shot did not mention that in the report to the coroners office. My brother was fine up until that shot was given to him.

Could a doctor withhold information in a report for an autopsy?

Could the steroid shot have been the cause of death?
doctor
Answered by Dr. Neel Kudchadkar 4 hours later
Brief Answer:
Steroids can cause sudden death.

Detailed Answer:
Dear XXXXXXX

Thanks for this query and your faith in HealthcareMagic.

I am Dr. Neel Kudchadkar and I will answer your question directly by saying that there are certain steroids called as Androgenic Anabolic Steroids, that can cause sudden death due to cardiac arrest, colloquially called as a heart attack. This is a medical fact. Whereas you have not mentioned the name of the steroid injection your brother was given. This is important information. The probable reason that the doctor did not mention the shot, is now clear and deducible. I am yet to see a case of acute or even chronic bronchitis that has to be cured or palliated using steroid injections. I am yet to see a case of common cold or even influenza, that requires a steroid injection. Keep this in mind. Prescription before diagnosis is grounds for malpractice. And malpractice is just that... malpractice.
Take care of your health and please ask local doctors about medications they prescribe to you, before blindly taking them. It's your right.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Neel Kudchadkar 30 minutes later
The injection is called Triamcinolone

Would a shot like this be needed for bronchitis or a cold?

Yes the doctor filled a report to the coroners office in which he failed to mention giving him the shot. Im not a medical doctor but I do feel that the steroid injection played a role in my brothers death and i find it suspicious that the Dr did not add this to the report.

He also prescribed Promethazine.

I would also like to note that my brother was taking medication for his schizophrenia.

Thank you for the reply and help.
doctor
Answered by Dr. Neel Kudchadkar 19 minutes later
Brief Answer:
Triamcinolone Acetonide not warranted in bronchitis without COPD.

Detailed Answer:
Dear XXXXXXX

1. Some people have an allergy to Triamcinolone Acetonide. This is a fact. A constellation of rare lethal side effects occurs in this population. The heart is primarily affected in a full blown allergic reaction to this steroid.
2. There is a lung condition called as COPD - Chronic Obstructive Pulmonary disease. It affects smokers or people who work in industries where there is a lot of air pollution.
3. COPD is one of the genuine reasons why Tramcinolone acetonide injection might prove helpful.
4. Please speak to his treating Physician and vocally voice your concerns. Have you met the physician yet? What was his exact diagnosis? Can he explain why a steroid injection was necessary?

Take care.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Neel Kudchadkar 22 minutes later
I went to see the Dr after my brothers death and he refused to speak to me or my father. He told his secretary that he would provide the information in the autopsy report and told us to wait on that. When I asked him what medication he gave my brother, he refused to speak with us. I refused to leave the office until I got some information and it was then that he gave me the name of the injection.

In at situation like this what would you reccomend be the best option? The funeral expensives put my family in a financial situation and my my family has not received closure from this.

doctor
Answered by Dr. Neel Kudchadkar 1 hour later
Brief Answer:
You have legal options.

Detailed Answer:
Dear XXXXXXX

The methods of dealing with malpractice differ from country to country. And in fact these laws even differ from state to state in the same country. Please take legal recourse. That is a rational option.

Regards,
Dr. Neel Kudchadkar
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Neel Kudchadkar 29 minutes later
Ok thank you for all the help. I appreciate it
doctor
Answered by Dr. Neel Kudchadkar 20 hours later
Brief Answer:
Thank you XXXXXXX Feel free to contact me anytime.

Detailed Answer:
Dear XXXXXXX
I appreciate your good will.
If you wish to contact me directly, click on this link.
http://doctor.healthcaremagic.com/doctors/dr-neel-kudchadkar/69838

It's been nice knowing you.
Dr. Neel Kudchadkar
Generalist Physician.


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Cardiac arrest

doctor1 MD

My son-in-law, 37, fit and not overweight, went into the hospital emergency yesterday with face numbness and very high blood pressure. His cardiac...

doctor1 MD

sir, I am 36 years old male, recently had chest pain and was detected to have acute coronary syndrome with troponin T positive 0.98 ng, 100%...

doctor1 MD

My uncle has just had his 2nd triple bypass and on his 2nd day of recovery he went into cardiac arrest twice! the firs time he lost o2 for 10 mins,...

doctor1 MD

Dear Doctor, In May 2011, this happened with me for the first time when I was not at home and was away for work. I was asleep and at night around...

doctor1 MD

I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and...

doctor1 MD

Hi I'm worried that early repolarization can cause sudden death I've read so much about this online, I had it on my ECG I don't understand why...

doctor1 MD

I am on metronidazole for giardia and med info said not to use propylene glycol, as if I knew what that was, and I started getting fluttery...